Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Bipolar III caused by antidepressants? cg1973

Posted by polarbear206 on March 20, 2008, at 11:59:47

In reply to Bipolar III caused by antidepressants?, posted by cg1973 on March 19, 2008, at 22:13:09

> I've been diagnosed with everything under the sun in the last 10 years but finally did "OK" on a combination of Zoloft and Dexedrine for ADD. However, I still have problems with focus and motivation as well as some pretty extreme fatigue. I just saw a new psychiatrist and she suggested that I might have a Bipolar Disorder. I really don't think it's Bipolar because I am rarely anything even close to manic and my ADD seems to be more of the inattentive type but, she insisted. She talked about Bipolar III and said that it's a form of Bipolar that develops due to changes in the brain caused by the long term use of anti-depressants (I've been on Prozac or some other SSRI for 10 years).
> Does anyone have any advice or experience with this Bipolar III disorder? I'm a little skeptical of it.
> Also, doctor prescribed Geodone to take in addition to everything else. I'm completely baffled as to how a medicine to treat mania is going to help me stop being tired but maybe that's just me...
>
>

This is one example of how this illness is so misunderstood. You don't have to be manic or full blown hypomanic. You have the same thing going on as I did. The new DSM, which will be out in 2011, will include subtypes of bipolar spectrum disorders. If you go to psycheducation.org you will finds tons of information to the answeres you are looking for. Lamictal (mood stabilizer) added to my AD changed my life. No more overwhelming fatigue and concentration problems. If Geodon doesn't help, there are others. I would consider Lamictal since it is more activating mood stabilizer augmenting your AD. AD's used alone and at higher doses will exacerbate you fatigue and concentration problems. I also went down the stimulant route without it helping. It actually made it worse overtime. The rule of thumb is to keep the AD dose as low as possible when on a mood stabilizer to prevent those breakthrough symptoms you are experiencing. You may or may not need as much zoloft down the road in addition to a drug like Lamictal. Hope this helps

PB


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:polarbear206 thread:818928
URL: http://www.dr-bob.org/babble/20080316/msgs/818998.html